Hail, Osage
- When
- November 7, 6:40 PM CST
- Where
- Osage County, 9 mi N of Bigheart
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.980, -96.220
Strong to severe thunderstorms developed along a cold front approaching eastern Oklahoma from the northwest in the early evening hours. The storms organized into a squall line as they approached the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed along a cold front approaching eastern Oklahoma from the northwest in the early evening hours. The storms organized into a squall line as they approached the region. The stronger storms within the line produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 7, 5:58 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 558 PM CST MON NOV 7 2011 .DISCUSSION... THE 00Z AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A STRONG UPPER STORM SYSTEM WILL BE MOVING ACROSS OKLAHOMA OVER THE NEXT 24 HRS...AND WILL BRING UNSETTLED WEATHER IN THE FORM OF LOW CIGS AND PERIODS OF TSTMS TO THE TAF SITES. TRIED TO TIME THE BEST CHNCS AT EACH SITE WITHIN TEMPO GROUPS. CIGS SHOULD GRADUALLY LOWER AS WELL INTO THE SUB-2K RANGE OR POSSIBLY HIGH END IFR TOWARD 12Z. STRONG COLD FRONT WILL SWEEP EAST ACROSS ERN OK AND NW AR BTWN 18Z AND 00Z...WITH STORMS AND A WIND SHIFT TO THE SW EXPTD. LACY && .PREV DISCUSSION... /ISSUED 249 PM CST MON NOV 7 2011/ DISCUSSION... MAIN FORECAST CONCERN IS ON CONVECTIVE COVERAGE THROUGH TUESDAY EVENING...AND POTENTIAL FLOODING/SEVERE WEATHER ACROSS THE AREA. HEAVIEST SHOWERS AND STORMS HAVE MOVED OUT OF THE AREA...WITH EXPECTED STRONG TO SEVERE STORMS HAVING INITIATED WITHIN THE LAST COUPLE OF HOURS IN WESTERN OKLAHOMA IN THE VICINITY OF THE FRONTAL BOUNDARY. THESE STORMS SHOULD FORM INTO A COMPLEX AND MOVE WESTWARD OVERNIGHT...PERHAPS POSING AN ISOLATED SEVERE THREAT TO AREAS WEST OF HIGHWAY 75 TONIGHT. THE HEAVY RAIN THREAT WILL BE MAINLY FOCUSED ACROSS AREAS ALONG AND NORTH OF INTERSTATE 44...WHERE TRAINING OF STORMS IS MOST LIKELY TO OCCUR ALONG THE FRONT. THERE WAS DISCUSSION ABOUT ISSUING A FLASH FLOOD WATCH...BUT ULTIMATELY ELECTED NOT TO ISSUE ONE DUE TO RELATIVE LACK OF RAINFALL IN THAT AREA TODAY AND HIGHER FLASH FLOOD GUIDANCE VALUES DUE TO ANTECEDENT CONDITIONS. WOULD NOT BE SURPRISED IF AN URBAN/SMALL STREAMS FLOOD ADVISORY OR EVEN A WARNING OR TWO BECOME NECESSARY...HOWEVER...DUE TO EXPECTED PRECIPITATION EFFICIENCY. THE COLD FRONT WILL ACCELERATE EASTWARD LATE TONIGHT AND TOMORROW AS THE UPPER LOW SWINGS ACROSS THE AREA...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE FRONT TOMORROW. SEVERE THREAT TOMORROW SHOULD REMAIN LARGELY ISOLATED...WITH THE GREATEST THREAT FOR SEVERE WINDS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DUE TO FRONTAL TIMING. CLEARING SHOULD OCCUR FROM SOUTHWEST TO NORTHEAST LATE TOMORROW AFTERNOON AND INTO TOMORROW NIGHT AS THE DRY SLOT MOVES INTO THE AREA. TEMPERATURES WILL BE COOL THROUGH THURSDAY...BEFORE SOUTH WINDS RETURN AND A STEADY WARMUP ENSUES INTO THE WEEKEND. MID RANGE MODELS DEPICT A FAIRLY QUICK BUT STRONG WAVE MOVING ACROSS THE AREA IN THE SOUTHWESTERLY FLOW ALOFT LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...ALTHOUGH THE FORECAST TIMING HAS HAD LITTLE CONSISTENCY SO FAR. WILL BROADBRUSH SLIGHT CHANCE POPS FOR THE WHOLE AREA FROM SUNDAY NIGHT INTO MONDAY NIGHT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 70 38 57 / 100 90 10 10 FSM 61 74 44 59 / 80 100 30 10 MLC 65 74 41 59 / 90 80 10 10 BVO 61 69 36 56 / 100 90 10 10 FYV 61 69 38 52 / 80 100 30 10 BYV 61 69 40 52 / 90 100 50 10 MKO 62 71 39 56 / 90 90 10 10 MIO 62 70 38 55 / 100 90 20 10 F10 63 72 39 57 / 90 80 10 10 HHW 65 75 43 60 / 70 80 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
612 PM CST MON NOV 7 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
612 PM CST MON NOV 7 2011
...SEVERE WEATHER LIKELY IN A PART OF NORTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...COUNTIES BORDERING KANSAS.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
UNSTABLE CONDITIONS HAVE STRETCHED ACROSS THE NORTHERNMOST
COUNTIES IN EASTERN OKLAHOMA THIS EVENING. SEVERE STORMS... OR
LINES OF STORMS WILL BE POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS
THE GREATEST THREAT. THERE IS ALSO THE SLIM POSSIBILITY OF AN
ISOLATED TORNADO. THEREFORE... A TORNADO WATCH IS IN EFFECT UNTIL
1 AM FOR NORTHEAST OKLAHOMA COUNTIES ALONG THE KANSAS BORDER...
AND ALSO PAWNEE COUNTY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE STORMS WILL BE ONGOING TUESDAY
MORNING ACROSS EASTERN OKLAHOMA... AND WILL SPREAD EASTWARD
INTO WESTERN ARKANSAS BY LATE MORNING. AS STORMS MOVE FURTHER
EAST... THE SEVERE WEATHER RISK WILL INCREASE SOMEWHAT AS HIGHER
INSTABILITY IS ENCOUNTERED. FLOW ALOFT WILL BE STRONG AND SUPPORT POCKETS
OF DAMAGING WINDS WITHIN THE LINE OF STORMS. ONCE THE STORMS
PASS... A COLD FRONT WILL SWEEP THROUGH THE AREA BRING GUSTY
NORTHERLY WINDS AND SHARPLY COOLER TEMPERATURES.
DRY AND COOL WEATHER WILL PREVAIL THROUGH LATE WEEK... WITH
GUSTY SOUTHERLY WINDS AND WARMER TEMPERATURES EXPECTED
FOR THE UPCOMING WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST MON NOV 7 2011
OKZ054-080000-
OSAGE OK-
515 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 515 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF WEBB CITY TO 23 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BURBANK...SHIDLER AND GRAINOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9654 3658 9673 3650 9700 3650 9701
3654 9699 3656 9691 3658 9690 3659 9692
3658 9700 3659 9706 3665 9707 3671 9703
3669 9695 3675 9689 3675 9683 3679 9676
3701 9675
TIME...MOT...LOC 2315Z 225DEG 45KT 3693 9685 3655 9706The Tulsa radar (KINX), 107 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351782, 351783.